COPD Support Discussion Boards Active Users: 501 / Visits Today: 7526
Highest Active Users: 950
COPD Support Discussion Boards
Home | Profile | Register | Active Topics | Members | Search | FAQ
 All Forums
 COPD Forums
 Caregiver's Forum
 Coping

Note: You must be registered in order to post a reply.
To register, click here. Registration is FREE!

Screensize:
UserName:
Password:
Format Mode:
Format: BoldItalicizedUnderlineStrikethrough Align LeftCenteredAlign Right Horizontal Rule Insert HyperlinkInsert EmailInsert Image Insert CodeInsert QuoteInsert List
   
Message:

* HTML is OFF
* Forum Code is ON
Smilies
Smile [:)] Big Smile [:D] Cool [8D] Blush [:I]
Tongue [:P] Evil [):] Wink [;)] Clown [:o)]
Black Eye [B)] Eight Ball [8] Frown [:(] Shy [8)]
Shocked [:0] Angry [:(!] Dead [xx(] Sleepy [|)]
Kisses [:X] Approve [^] Disapprove [V] Question [?]

 
Check here to subscribe to this topic.
   

T O P I C    R E V I E W
jdmerck Posted - Mar 14 2019 : 9:43:27 PM
Hi there i am new and i need some much needed help from those who have COPD. My mom has stage 4 and is really struggling right now, i dont know much but i know she is on 3 inhalers, and always a endless supply of prednisone, her and i used to shop and hang out, now she can hardly move without wheezing or massively struggle to catch a breath, she went on a cruise and got sick and worse 3 weeks ago, but she has been depressed and thats what is scary right now, she will not talk to my father, we looked and found a support group for her and she started arguing with my dad, all they do is fight, she thinks he is out to get her, she will not let him go to Dr appointments so he has no clue whats going on or what she needs to take, she is talking about hurting herself, and that makes things worse in our lives because my grandmother hurt herself due to pain when i was 9, i do not want to lose my mother like that, so my dad hid his stuff, but as far as meds he doesnt know what she takes... im scared i cant help, he cant help, she is closing herself in her bedroom for the past 3 days depressed, i went over to drop food off and dad said she has been in the room all day, im a very emotional person so as soon as i see or hear whats goin on i start to get upset, this is my mother, my best friend and i cannot help... any advice for me i could really use the help.. Thank You
14   L A T E S T    R E P L I E S    (Newest First)
tsainta Posted - Mar 19 2019 : 7:34:38 PM
Ventolin IS albuterol.
jmrommes Posted - Mar 19 2019 : 6:13:36 PM
The daliresp, ventolin, albuterol, Incruse and Symbicort are all for COPD. The only odd thing is that the ventolin and the albuterol are both short acting bronchodilators and if she uses both at the same time, they could make her feel very shaky. Other than that, her meds are just what you'd expect.
jdmerck Posted - Mar 19 2019 : 1:39:37 PM
Thatís what I kinda thought. My dad gave me her user name and log in for the Dr so I can see what meds she is on
Daliresp, Duloxetine 60, Ventolin 90 inhale, Albuterol, Incruse Ellipta, Symbicort, Meloxicam. Some of those I know
Is for pain of frozen shoulder. Her Dr emailed me back and said nothing was said about her being depressed so she is holding back
hapolati Posted - Mar 18 2019 : 10:54:38 AM
The side effects of prednisone are well documented. See You-tube videos for many users talking about their experiences. My personal experience was that while using I became enraged with some loved ones who were just volunteering help. Still, I will use it again without hesitation due to the quick-acting positive benefits.
jdmerck Posted - Mar 18 2019 : 10:20:02 AM
quote:
Originally posted by hapolati

Could well be side effects of prednisone. Works wonders, but can also set off rage or bitchiness.



Really? they just upped her Prednisone, bigger stronger... i dont know what else she is on she keeps it all to herself... i jst sent a message to her Dr to give her a heads up on whats been goin on
hapolati Posted - Mar 17 2019 : 11:23:51 AM
Could well be side effects of prednisone. Works wonders, but can also set off rage or bitchiness.
jdmerck Posted - Mar 17 2019 : 10:05:50 AM
Thank you for the information, i went and saw her yesterday the Dr gave her a strong antibiotic shot and a stronger dose of prednisone according to dad she sounded better, the Dr told her that if she does not feel better Monday she will admit her in the hospital for a IV drip antibiotic and a tent.. but she said she probably wont go, she seems weird around my dad, like salty im picking up this weird vibe, she seemed great around my son, but he noticed her saying things that she never would say, rude comments about my dad or brother, she is also taking care of my 90yr old grandfather and she does not share how bad she is with him, so he thinks it just a cold.... i want her to go to a meeting i found locally, but another i dont wanna, its about vanity, feeling old, shame i know thats what it is.... A good thing and its a smart advice jmrommes gave was speaking to her Dr which is my Dr and my sons Dr... its not the lung Dr and i have a good relationship with her... thanks for all the advice, this has been rough watching her decline and become someone im not used too
rjh-spokane Posted - Mar 16 2019 : 02:41:59 AM
jmrommes probably just gave you the best information you can get here. If you get a chance to talk to the Dr., you might suggest that maybe she could use a med for anxiety. Good luck, this has to be a big worry for you.
nan Posted - Mar 15 2019 : 8:41:55 PM
sslei, No I didn't receive your email.
jmrommes Posted - Mar 15 2019 : 6:04:58 PM
I agree that you probably shouldn't let the situation go on much longer. Since the privacy rules won't let your doc talk to you or your Dad without her permission, you're stuck there. If she actually tries something, you'll get help at the ER, especially if you or your Dad go with her and give them your version of what happened. You might also try your local Mental Health Center to see what they suggest you try. I think getting her some counseling would be great, but it may be impossible to get her to go without some thing that shows everyone, including her doc, what's going on. What about her minister or friends from church? Does your Dad have any ideas of who might be able to talk with her? If they're old enough grandchildren might be able to make a difference.

One thing I've done that did work was to ask to speak with the doc or his nurse, and simply say, I know you can't tell me anything about my mother's care or condition, but I just want you to listen to what's going on so you know the next time you see her. Then you tell them what you want them to know. That will at least alert them to be aware the next time they see her.
sslei Posted - Mar 15 2019 : 4:55:41 PM
Yes, you should get a handle on it as soon as you can, is there anyone else she knows that cares about her that might talk to her , there are alot of people that has been on stage 4 --for years( I do not like these stages just my opinion) Someone else will be along that might give you a helpful hint. Nan did you receive my E-mail??
nan Posted - Mar 15 2019 : 3:16:41 PM
Sorry about the double post.
nan Posted - Mar 15 2019 : 3:14:55 PM
[quote]Originally posted by nan

I was just recently told I'm stage four. I'm no expert but one thing I would do is find out all the meds your mom is taking and what their side effects could be. Some meds can cause mental side effects, change a persons personality. Flonase gave me such Anxiety , my son took something I can't remember the name of it and it made him very short tempered, which was completely out of character for him. I'd take the talking about hurting herself seriously. I think you really need to have a talk with her Dr. Even if you have to call the Bureau of Aging, they could steer you to an agency that could help. It dosen't sound like you should just let the situation go on as it is.
nan Posted - Mar 15 2019 : 3:12:33 PM
I was just recently told I'm stage four. I'm no expert but one thing I would do is find out all the meds your mom is taking and what their side effects could be. Some meds can cause mental side effects, change a persons personality. Flonase gave me such Anxiety , my son took something I can't remember the name of it and it made him very short tempered, which was completely out of character for him. I'd take the talking about hurting herself seriously. I think you really need to have a talk with her Dr. Even if you have to call the Bureau of Aging, they could steer you to an agency that could help. It dosen't sound like you should just let the situation go on as it is. Jjmho

COPD Support Discussion Boards © Copyright COPD-Support, Inc. Go To Top Of Page
Snitz Forums 2000